Debris Flow, Santa Cruz
- When
- March 22, 5:20 PM PST
- Where
- Santa Cruz forecast zone
- Property damage
- $150,000
- Reported by
- BROADCAST MEDIA
Mudslide damaged Valencia Road in Aptos.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MTR wrote it up.
Mudslide damaged Valencia Road in Aptos.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Mar 22, 2:33 PM PST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
233 PM PST TUE MAR 22 2005
.DISCUSSION...STRONG VORT MAX ROTATING ONTO THE COAST WITH HEAVY
SHOWERS AND THUNDERSTORMS. RADAR AND SATL IMAGERY CLEARLY INDC THE
VORT MAX. UPPER LOW IS PARKED OVER THE PACIFIC NW THIS AFTERNOON.
SHOWERS WILL DECREASE EARLY THIS EVENING AS THE VORT MAX MOVES
INLAND. WITH COLD AIR ALOFT ATMOSPHERE WILL REMAIN UNSTABLE ON
WEDNESDAY FOR MORE SHOWERS. ANOTHER VORT LOBE ROTATING AROUND THE
UPPER LOW WILL MOVE MAINLY SOUTH OF THE DISTRICT. THIS WILL
CONTINUE THE SHOWERS ON THURSDAY...WITH THE MAIN BRUNT SOUTH OF THE
DISTRICT.
RIDGING BUILDS INTO THE WEST COAST FRIDAY NIGHT AND SATURDAY FOR
DRIER WEATHER. ANOTHER WEAK TROUGH MOVES INTO THE PACIFIC NW SUNDAY
AND INTO NEXT WEEK FOR A SLIGHT CHANCE OF RAIN...BEST CHANCES NORTH
OF SFO.
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...PT ARENA TO PT PIEDRAS BLANCAS.
&&
PUBLIC FORECAST: STROBIN
MARINE/AVIATION: HORNE
NOAAS NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO (ALL LOWER CASE)HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 209 PM PST TUE MAR 22 2005 CAZ006>010-074-075-231400- SAN FRANCISCO-ALAMEDA AND CONTRA COSTA COUNTIES-SANTA CLARA COUNTY- COASTAL MONTEREY COUNTY- SALINAS VALLEY/INTERIOR MONTEREY COUNTY/SAN BENITO COUNTY- SANTA CRUZ COUNTY-SAN MATEO COUNTY- 209 PM PST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF THE SAN FRANCISCO AND MONTEREY BAY AREAS EXCEPT THE NORTH BAY. .DAY 1...REMAINDER OF TODAY AN URBAN AND SMALL STREAM FLOOD WARNING IS IN EFFECT UNTIL 400 PM. PLEASE SEE SFOFLWMTR - WGUS46 KMTR. RAIN...HEAVY AT TIMES WILL TAPER OFF TO SCATTERED SHOWERS DURING THE EVENING. RAINFALL RATES AROUND ONE HALF TO ONE INCH AN HOUR ARE POSSIBLE DURING THE NEXT HOUR OR SO. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ005-065-231400- SONOMA AND MARIN COUNTIES-NAPA COUNTY- 209 PM PST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY. .DAY 1...REMAINDER OF TODAY NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SOROKA NOAA/S NWS ON THE WEB AT weather.gov/sanfrancisco
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1201 PM PST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
340 PM TORNADO SOUTH SAN FRANCISCO 37.67N 122.38W
3/20/2005 UNKNOWN SAN MATEO CA NWS EMPLOYEE
F1 TORNADO WITH APPROXIMATELY 50 STRUCTURES
DAMAGED. TWO TOUCHDOWN LOCATIONS WITHIN THE CITY.
&&
CANEPA/STROBIN/SOROKA1 debris flow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440777.